MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-60/I16-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately 1 month post initial procedure during a routine follow-up a computed tomography revealed a 3a endoleak.Patient is reportedly doing well and pending re-intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3a endoleak of the aortic components was confirmed.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately 1 month post initial procedure during a routine follow-up a computed tomography revealed a 3a endoleak.Patient is reportedly doing well and pending re-intervention.Additional information: the physician performed a reintervention, and implanted two (2) afx2 bifurcated stent grafts.The patient is currently being monitored.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11004328
Report Number2031527-2020-00371
Device Sequence Number753286
Product Code MIH
UDI-Device Identifier00818009014740
UDI-Public(01)00818009014740(17)190117
Combination Product (Y/N)N
Initial Reporter StateNM
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2021
Device Model NumberBEA25-60/I16-40
Device Lot Number1777120R007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INTRODUCER SYSTEM II, LOT 2327172006; INFRARENAL AORTIC EXTENSION, LOT 2228398006; AFX INTRODUCER SYSTEM II, LOT 2327172006; INFRARENAL AORTIC EXTENSION, LOT 2228398006
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR